MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BOSTON SCIENTIFIC CORPORATION VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Model Number VXAK0107
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fistula (1862); Perforation of Vessels (2135); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 03/26/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation (disposed by the facility).If there is any further relevant information obtained, a supplemental medwatch will be filed.Good faith effort attempts to try and retrieve additional details regarding the reported event are in progress, but further information was unable to be obtained.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
A pericardial effusion and fistula occurred and procedure was aborted.It was reported that a versacross connect laac access solution was selected for use.During a watchman a left atrial appendage closure (laac) procedure, a transeptal puncture was performed using the versacross connect laac access solution and a trusteer sheath.The physician was performed the transeptal puncture under fluoroscopic and tee guidance.The puncture was performed at a low-mid aspect of the fossa ovalis - confirmed by biplane tee imaging.Following rf delivery, the versacross wire was advanced into the left atrium and it was noted that the wire was entering the ascending aorta.The dilator and sheath were not advanced.The wire was pulled back into the right atrium, and the fistula was noted on tee.This fistula closed after 20 minutes and reversal of heparin with protamine.During this time the patient was noted to have a pericardial effusion that was performed and approximately 75 to 100cc of blood was removed from the pericardium.The patient was stable and the effusion stopped.The patient had an arterial line placed for hemodynamic monitoring, and chest drain in place.The patient was monitored in the intensive care unit (icu), and a ct was scheduled to be performed to evaluate the patient further.The patient is expected to fully be recovered.The blood drained from the pericardium appeared to be highly oxygenated and likely from systemic circulation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: based on the available information, the product was disposed of and could not be returned thus the reported clinical observation of pericardial effusion, cardiac tamponade, vessel perforation and fistula could not be confirmed.Boston scientific has determined that the pericardial effusion, cardiac tamponade, vessel perforation and fistula are known inherent risks of use of this device.Device history record review: it was confirmed that the device met manufacturing specification prior to distribution and there were no manufacturing deviations could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review for versacross connect laac access solution was completed and confirmed that the events of pericardial effusion, cardiac tamponade, vessel trauma, fistula and additional intervention required were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: boston scientific has assigned an investigation conclusion code of known inherent risk of device based on the information reported within the event description.The device has not been returned to bsc for analysis, and the information within the event description and through a label review, it suggests that the clinical events including pericardial effusion, fistula, additional surgical procedure, and vessel perforation are all anticipated in nature as per the ifu.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key24916000
Report Number2124215-2026-21028
Device Sequence Number9196613
Product Code DXF
UDI-Device Identifier00685447019497
UDI-Public(01)00685447019497(17)280521(10)38285553
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXAK0107
Device Catalogue NumberVXAK0107
Device Lot Number0038285553
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2026
Supplement Date Received by Manufacturer05/27/2026
Initial Report FDA Received Date04/17/2026
Supplement Report FDA Received Date06/18/2026
Date Device Manufactured05/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age83 YR
Patient SexFemale
Patient RaceWhite